Alert archive / Virginia / Tornado Warnings in 2020

Tornado Warning 5, NWS Blacksburg, VA

April 13, 2020Pittsylvania County, City of Danville, Virginia; Rockingham County, North Carolina

NWS Blacksburg, VA issued this tornado warning at Apr 13, 2020, 5:36 AM EDT for Pittsylvania County, City of Danville, Virginia; Rockingham County, North Carolina. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2020, 5:36 AM EDT (09:36 UTC)
Expired
Apr 13, 2020, 6:00 AM EDT
In force
24 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Rockingham County, NC, City of Danville, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 84 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 5:45 AM EDTTSTM WND DMG1 W Keeling, VATREES DOWN ON KEELING DRIVE.
Apr 13, 5:55 AM EDTTSTM WND DMG4 N Keeling, VAPOWER POLES BROKEN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 5:01 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2020-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2020-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
489 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

601 
WFUS51 KRNK 130936
TORRNK
NCC157-VAC143-590-131000-
/O.NEW.KRNK.TO.W.0005.200413T0936Z-200413T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
536 AM EDT Mon Apr 13 2020

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  Northeastern Rockingham County in north central North Carolina...
  The City of Danville in south central Virginia...
  Southern Pittsylvania County in south central Virginia...

* Until 600 AM EDT.
    
* At 536 AM EDT, a severe thunderstorm capable of producing a tornado
  was located over Cascade, or near Mayfield, moving northeast at 65
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Danville...
  Eden...
  Mayfield...
  Blairs...
  Dry Fork...
  Draper...
  and Westover Hills.

This includes The following Location Danville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3654 7974 3654 7971 3658 7971 3683 7933
      3663 7920 3658 7921 3654 7937 3654 7951
      3650 7952 3646 7969
TIME...MOT...LOC 0936Z 242DEG 56KT 3654 7963 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

RR
3 follow-up statements
207 
WWUS51 KRNK 130944
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
544 AM EDT Mon Apr 13 2020

NCC157-130953-
/O.CAN.KRNK.TO.W.0005.000000T0000Z-200413T1000Z/
Rockingham NC-
544 AM EDT Mon Apr 13 2020

...THE TORNADO WARNING FOR 
NORTHEASTERN ROCKINGHAM COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until noon EDT for north central
North Carolina...and central and south central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3658 7921 3654 7937 3654 7960 3662 7962
      3683 7933 3663 7920
TIME...MOT...LOC 0943Z 242DEG 56KT 3660 7950 

$$

VAC143-590-131000-
/O.CON.KRNK.TO.W.0005.000000T0000Z-200413T1000Z/
City of Danville VA-Pittsylvania VA-
544 AM EDT Mon Apr 13 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR 
SOUTHEASTERN PITTSYLVANIA COUNTY AND THE CITY OF DANVILLE...
    
At 543 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Westover Hills, or near Danville, moving northeast
at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Danville...
Blairs...
Dry Fork...
Ringgold...
Westover Hills...
and Keeling.

This includes The following Location Danville Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3658 7921 3654 7937 3654 7960 3662 7962
      3683 7933 3663 7920
TIME...MOT...LOC 0943Z 242DEG 56KT 3660 7950 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

RR
846 
WWUS51 KRNK 130954
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
554 AM EDT Mon Apr 13 2020

VAC590-131003-
/O.CAN.KRNK.TO.W.0005.000000T0000Z-200413T1000Z/
City of Danville VA-
554 AM EDT Mon Apr 13 2020

...THE TORNADO WARNING FOR 
THE CITY OF DANVILLE IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until noon EDT for north central
North Carolina...and central and south central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3664 7937 3671 7941 3683 7933 3663 7920
TIME...MOT...LOC 0953Z 242DEG 56KT 3668 7931 

$$

VAC143-131000-
/O.CON.KRNK.TO.W.0005.000000T0000Z-200413T1000Z/
Pittsylvania VA-
554 AM EDT Mon Apr 13 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM EDT FOR 
SOUTHEASTERN PITTSYLVANIA COUNTY...
    
At 553 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Keeling, or near Blairs, moving northeast at 65 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Blairs...
and Keeling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3664 7937 3671 7941 3683 7933 3663 7920
TIME...MOT...LOC 0953Z 242DEG 56KT 3668 7931 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

RR
164 
WWUS51 KRNK 130958
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
558 AM EDT Mon Apr 13 2020

VAC143-131007-
/O.EXP.KRNK.TO.W.0005.000000T0000Z-200413T1000Z/
Pittsylvania VA-
558 AM EDT Mon Apr 13 2020

...THE TORNADO WARNING FOR 
SOUTHEASTERN PITTSYLVANIA COUNTY WILL EXPIRE AT 600 AM EDT...
    
The Tornado Warning that was previously in effect has been reissued 
for Pittsylvania county and is in effect until 630 AM. Please refer 
to that bulletin for the latest severe weather information.

A Tornado Watch remains in effect until noon EDT for north central
North Carolina...and central and south central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3664 7937 3671 7941 3683 7933 3663 7920
TIME...MOT...LOC 0957Z 242DEG 56KT 3671 7924 

$$

RR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 13, 2:12 AM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 13, 2:12 AM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
212 AM EDT Mon Apr 13 2020

.SYNOPSIS...
A strong spring storm system will impact our weather this
morning producing strong gusty winds, heavy rain, and the
potential for strong to severe thunderstorms. Cooler weather
returns for midweek as a series of weak cold fronts drop
southeast across the area.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 205 AM EDT Monday...

Leading edge of convection associated with vort and low level
convergence moving across the VA foothills/NC piedmont. The 00z
Nested Nam had this idea but seems about an hour slow, with HRRR
doing a good job as well. Some storm damage earlier in NC with
this, but appears mixing is being somewhat limited with weak
wedge, but this will change through the morning.

Broad area of moderate to heavy rain exists across the
mountains. The main line from eastern TN to Georgia will head
east between 4am and 9am, with threat of severe winds, hail and
possibly tornadoes ramping up, with the tornadic threat more in
the piedmont toward 6am-9am. Made adjustments to the forecast to
reflect this. May extend the flash flood watch up and along
either side of the Blue Ridge soon per rainfall rates of 2-3"/hr
possible, but more of a 2-3 inches possible thru 7am will lead
to potential flash flood issues.

Expect main line of convection to head east of the forecast area
by 8-11am, with biggest threat east of a Lynchburg-Danville-
Reidsville line for possible tornadoes and damaging winds with
bowing segments and supercells. This has been highlighted in the
Hazardous Weather Outlook.

Will keep the wind advisory as is, but strong low level jet
exits by midday/early afternoon, but strong pressure rises in
the afternoon should hold stronger winds into late afternoon.

We will see showers ending quickly from west to east, with
shortwave energy rounding the main trough in the afternoon to
linger showers in the mountains. Temperatures should be warm
with cold advection lagging.

Weak high pressure should build overhead during Monday night, which
will set up a chilly night across the Mid Atlantic.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 200 AM EDT Monday...

***DUE TO ACTIVE WEATHER THIS MORNING THE FORECAST FOR THIS
 PERIOD WAS NOT CHANGED***

Tuesday morning appears quiet, but high pressure should give
way to an approaching cold front by late Tuesday. Rain chances
should increase on Tuesday night, and confidence is increasing
that the rain will change to snow showers in the higher
elevations. Some flurries may even spread across a good portion
of areas along and west of the Blue Ridge by Wednesday morning
as temperatures dip close to freezing. However, it appears that
most of the Piedmont will remain with just cold rain.

Any appreciable snowfall accumulations from Tuesday night into
Wednesday morning seem to be confined to the higher elevations
across southeast West Virginia and the Alleghany Highlands of
Virginia. There are a few models that push the accumulating snowfall
further eastward toward the I-81 corridor, but it is too uncertain
at this time due to the moisture moving away from the mountains by
midday. Drier air will arrive by Wednesday evening as high pressure
noses over North Carolina. A weak frontal boundary could cross over
West Virginia by Wednesday night, which may allow a slight chance
of light snow showers for the highest peaks of Greenbrier
County.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 300 PM EDT Saturday...

This forecast period starts with zonal flow aloft and high pressure
building in at the surface. This keeps the weather dry until later
Friday. By Friday, guidance becomes divergent in agreement, leading
to a more ensemble heavy forecast. A shortwave trough passes through
the area later Friday into Saturday, bringing the opportunity for
rainfall into saturday evening. A brief window of dry weather
arrives Saturday into sunday with the return of high pressure before
another shortwave trough passes the second part of Sunday.

Thanks to mostly zonal flow throughout and no foreseeable
significant systems, temperatures look fairly seasonal with highs
each day in the 50-60s and lows in the 40-50s.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 130 AM EDT Monday...

Flying conditions will be poor and not recommended through
about 12-14z today due to strong low level jet/heavy rain/lower
cigs and potential for strong/severe thunderstorms.

Conditions improve from west to east in the 12z-16z time frame
but winds will stay gusty from south-southwest turning west in
the afternoon behind the front.

Forecast confidence is high on poor weather conditions but as
far actual ceilings/vsbys, moderate, due to fluctuations
expected between heavier downpours. Forecast confidence is also
higher after frontal passage and mainly VFR, though some MVFR
could linger through the afternoon at BLF.

Extended Aviation Discussion...

Turbulent mixing from the wind will gradually diminish Monday
night before ending Tuesday. Clearing, on the other hand, is
expected to be temporary. Lowering cloud bases and potential for
sub-VFR ceilings will spread back into the area from an area of
low pressure that forms along the southeast coast Tuesday-
Wednesday.

Should be VFR Thursday with high pressure arriving from the
TN/OH Valley.

&&

.HYDROLOGY...
As of 200 AM EDT Monday...

Ongoing moderate/heavy rain brining some rates of 2-3
inches/hour but overall appears 2-3 inches in the 3-6 hour
period through 8am will bring potential for flash flooding, then
flooding, mainly west of the Blue Ridge, so added these areas to
the flash flood watch.

Will have to watch smaller rivers and headwaters for possible
flooding as well, then main stem downstream. Current forecasts
suggest minor flooding along the New River at Allisonia, and the
Greenbrier River at Alderson, with ensemble forecasts also
suggesting possible flooding along the upper Roanoke and James
River basin.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory until 4 PM EDT this afternoon for VAZ007-009>020-
     022>024-032>035-043>047-058-059.
     Flash Flood Watch until 9 AM EDT this morning for VAZ007-
     009>020-022>024-032>035.
NC...Wind Advisory until 4 PM EDT this afternoon for NCZ001>006-
     018>020.
     Flash Flood Watch until 9 AM EDT this morning for NCZ001>003-
     018-019.
WV...Wind Advisory until 4 PM EDT this afternoon for WVZ042>044-507-
     508.
     Flash Flood Watch until 9 AM EDT this morning for WVZ042>044-
     507-508.

&&

SYNOPSIS...PM/WP
NEAR TERM...BMG/PM/WP
SHORT TERM...PW/WP
LONG TERM...RR
AVIATION...BMG/PM/WP
HYDROLOGY...PM/WP
Hazardous weather outlook, Apr 13, 2:01 AM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
201 AM EDT Mon Apr 13 2020

VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-140615-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
201 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flash Flood Watch.

In addition, severe thunderstorms are possible, which may produce
damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flash Flood Watch.

In addition, severe thunderstorms are possible, early Monday which
may produce damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ001>003-018-019-VAZ015>017-032-140615-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd-Patrick-
201 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

In addition, severe thunderstorms are possible, which may produce
damaging winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

In addition, severe thunderstorms are possible, which may produce
damaging winds early Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ004>006-020-VAZ043>047-058-059-140615-
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-
201 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

In addition, severe thunderstorms are possible, which may produce
large hail, damaging winds, isolated tornadoes, and heavy rain that
could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

In addition, severe thunderstorms are likely, which may produce
large hail, damaging winds, isolated tornadoes, and heavy rain that
could lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

VAZ033>035-140615-
Franklin-Bedford-Amherst-
201 AM EDT Mon Apr 13 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flash Flood Watch.

In addition, severe thunderstorms are possible, which may produce
large hail, damaging winds, and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.
   Flash Flood Watch.

In addition, severe thunderstorms are likely, which may produce
large hail, damaging winds, and isolated tornadoes.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Apr 13, 4:36 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLASH FLOOD      2 S ROANOKE             37.25N 79.96W
04/13/2020                   CITY OF ROANOKE    VA   BROADCAST MEDIA

            WONJU & FRANKLIN STREETS IN ROANOKE FLOODED.

&&

WHP
Local storm report, Apr 13, 4:54 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLOOD            2 S ROANOKE             37.25N 79.96W
04/13/2020                   CITY OF ROANOKE    VA   BROADCAST MEDIA

            CORRECTS PREVIOUS FLASH FLOOD REPORT TO
            FLOOD FROM 2 S ROANOKE. WONJU & FRANKLIN
            STREETS IN ROANOKE FLOODED.

&&

WHP
Local storm report, Apr 13, 5:09 AM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      1 ESE BOONE             36.20N 81.65W
04/13/2020                   WATAUGA            NC   EMERGENCY MNGR

            MULTIPLE HOUSING AREAS BEING EVACUATED DUE
            TO FLASH FLOODING, IN THE BAMBOO RD,
            DEERFIELD DR, AND MEADOWVIEW RD, ALONG THE
            NEW RIVER.

&&

WHP
Local storm report, Apr 13, 5:17 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     FLASH FLOOD      1 ESE RICHLANDS         37.09N 81.79W
04/13/2020                   TAZEWELL           VA   EMERGENCY MNGR

            THE CLINCH RIVER WAS OUT OF ITS BANKS.
            SEVERAL ROADS ALONG THE CLINCH RIVER WERE
            UNDER WATER. WATER WAS ENCROACHING ON
            SEVERAL BUSINESSES AND HOMES ALONG AND NEAR
            THE CLINCH RIVER.

&&

WHP
Local storm report, Apr 13, 5:24 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
524 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     2 ENE VILLA HEIGHTS     36.71N 79.87W
04/13/2020                   CITY OF MARTINSVILLVA   911 CALL CENTER

            TREE BLOWN DOWN ONTO VEHICLE AND POWER LINE.

&&

WHP
Local storm report, Apr 13, 5:34 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 AM EDT MON APR 13 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 AM     TSTM WND DMG     1 W OAK LEVEL           36.82N 79.94W
04/13/2020                   HENRY              VA   911 CALL CENTER

            TREE DOWN AT INTERSECTION OF VIRGINIA AVENUE
            AND OAK LEVE ROAD.

&&

WHP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 11:50 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Grayson, Patrick, City of Galax12 hr
Apr 12, 11:59 PM EDTSpecial Weather StatementRNKFloyd31 min
Apr 13, 12:18 AM EDTAreal Flood AdvisoryRNKGrayson12 hr
Apr 13, 12:24 AM EDTSpecial Weather StatementRNKPatrick36 min
Apr 13, 12:44 AM EDTAreal Flood AdvisoryRNKBland, Giles, Montgomery, Pulaski, Smyth, Tazewell and 2 more12 hr
Apr 13, 1:04 AM EDTSpecial Weather StatementRNKBedford, Franklin, Henry, City of Martinsville26 min
Apr 13, 1:32 AM EDTFlash Flood WarningRNKSmyth9 hr
Apr 13, 1:33 AM EDTSpecial Weather StatementRNKAmherst, Bedford, Henry, City of Lynchburg, City of Martinsville27 min
Apr 13, 1:39 AM EDTSpecial Weather StatementRNKMontgomery, Patrick, City of Radford36 min
Apr 13, 2:03 AM EDTSpecial Weather StatementRNKAmherst, City of Lynchburg27 min
Apr 13, 2:14 AM EDTAreal Flood AdvisoryRNKAmherst, Appomattox, Bedford, Botetourt, Craig, Franklin and 7 more12 hr
Apr 13, 2:33 AM EDTSpecial Weather StatementRNKCampbell27 min
Apr 13, 2:34 AM EDTSpecial Weather StatementRNKFloyd26 min
Apr 13, 2:42 AM EDTFlash Flood WarningRNKCarroll, Floyd, Franklin, Patrick6 hr
Apr 13, 2:48 AM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick27 min
Apr 13, 3:02 AM EDTSpecial Weather StatementRNKBuckingham28 min
Apr 13, 3:47 AM EDTFlash Flood WarningRNKCarroll, Floyd, Grayson, Montgomery, Pulaski, Roanoke and 5 more6 hr
Apr 13, 4:00 AM EDTSpecial Weather StatementRNKPatrick15 min
Apr 13, 4:35 AM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Henry, Patrick, Pittsylvania and 1 more55 min
Apr 13, 5:01 AM EDTTornado WarningRNKFranklin, Henry, Pittsylvania, City of Martinsville29 min
Apr 13, 5:16 AM EDTFlash Flood WarningRNKTazewell3 hr
Apr 13, 5:19 AM EDTTornado WarningRNKHenry, Pittsylvania26 min
Apr 13, 5:25 AM EDTFlash Flood WarningRNKBedford, Botetourt, Floyd, Franklin, Rockbridge3 hr
Apr 13, 5:30 AM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania, City of Danville60 min
Apr 13, 5:48 AM EDTSevere Thunderstorm WarningRNKBuckingham57 min
Apr 13, 5:56 AM EDTTornado WarningRNKCharlotte, Halifax, Pittsylvania34 min
Apr 13, 6:02 AM EDTFlash Flood WarningRNKBedford, Franklin, Henry, Patrick, City of Lynchburg, City of Martinsville4 hr
Apr 13, 6:21 AM EDTFlash Flood WarningRNKAmherst, Rockbridge, City of Buena Vista, City of Lexington4 hr
Apr 13, 6:25 AM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax50 min
Apr 13, 7:01 AM EDTRiver Flood WarningRNKTazewell12 hr
Apr 13, 8:35 AM EDTAreal Flood WarningRNKBedford, Botetourt, Franklin12 hr
Apr 13, 8:47 AM EDTAreal Flood WarningRNKCarroll, Floyd, Patrick6 hr
Apr 13, 9:02 AM EDTAreal Flood WarningRNKGiles15 hr
Apr 13, 9:30 AM EDTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem35 hr
Apr 13, 9:30 AM EDTRiver Flood WarningRNKPittsylvania24 hr
Apr 13, 9:46 AM EDTRiver Flood WarningRNKSmyth18 hr
Apr 13, 9:55 AM EDTAreal Flood WarningRNKMontgomery, Pulaski, Roanoke, Wythe, City of Radford6 hr
Apr 13, 10:12 AM EDTAreal Flood WarningRNKRockbridge, City of Buena Vista, City of Lexington5 hr
Apr 13, 10:37 AM EDTAreal Flood WarningRNKSmyth5 hr
Apr 13, 11:15 AM EDTSpecial Weather StatementRNKAmherst, Bedford, Campbell, City of Buena Vista, City of Lexington, City of Lynchburg30 min
Apr 13, 11:40 AM EDTRiver Flood WarningRNKCarroll, Grayson, City of Galax9 hr
Apr 13, 11:40 AM EDTRiver Flood WarningRNKPulaski, Wythe39 hr
Apr 13, 11:40 AM EDTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford43 hr
Apr 12, 10:47 PM EDTSevere Thunderstorm WarningRNKWilkes, Yadkin28 min
Apr 12, 11:17 PM EDTSpecial Weather StatementRNKWilkes13 min
Apr 12, 11:37 PM EDTSpecial Weather StatementRNKSurry8 min
Apr 13, 12:29 AM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Watauga, Wilkes31 min
Apr 13, 1:11 AM EDTSpecial Weather StatementRNKAlleghany19 min
Apr 13, 2:18 AM EDTSpecial Weather StatementRNKAshe27 min
Apr 13, 2:24 AM EDTFlash Flood WarningRNKAlleghany, Ashe, Watauga6 hr
Apr 13, 2:25 AM EDTSpecial Weather StatementRNKSurry35 min
Apr 13, 3:23 AM EDTSpecial Weather StatementRNKSurry37 min
Apr 13, 3:45 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatRNKWatauga6 hr
Apr 13, 4:06 AM EDTSevere Thunderstorm WarningRNKSurry, Wilkes, Yadkin24 min
Apr 13, 4:12 AM EDTTornado WarningRNKSurry, Yadkin33 min
Apr 13, 5:58 AM EDTTornado WarningRNKCaswell47 min
Apr 13, 8:31 AM EDTAreal Flood WarningRNKAshe6 hr
Apr 13, 9:33 AM EDTAreal Flood WarningRNKWatauga6 hr

Nearby

Tornado Warnings in Virginia, 2020Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.